Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 2, NWS Corpus Christi, TX

August 20, 2008Bee County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this river flood warning at Aug 20, 2008, 1:52 AM CDT for Bee County, Nueces County, San Patricio County, Texas. It took effect at Aug 20, 2008, 6:43 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2008, 1:52 AM CDT (06:52 UTC)
In effect from
Aug 20, 2008, 6:43 AM CDT
Expired
Aug 20, 2008, 8:53 PM CDT
In force
14 hr
Issued by
NWS Corpus Christi, TX
Flood severity
Minor

Counties Bee County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 31 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Aransas River near Skidmore (SKMT2).

Action stage
7 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08189700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KCRP 200652
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
152 AM CDT WED AUG 20 2008

...THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN TEXAS... 

  ARANSAS RIVER NEAR SKIDMORE AFFECTING BEE...NUECES AND SAN PATRICIO
  COUNTIES

.RECENT AND ANTICIPATED HEAVY RAINFALL OVER THE AFOREMENTIONED  
RIVER BASINS WILL RESULT IN RIVER RISES ABOVE FLOOD STAGE 
DURING THE NEXT FEW DAYS. 

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RIVER STAGE FORECASTS 
ARE BASED ON OBSERVED AND RAINFALL. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY ACCORDINGLY.

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/CRP. CLICK ON THE RIVER FORECASTS 
IMAGE AT THE TOP...THEN CLICK ON THE FORECAST POINT.

TXC025-355-409-210052-
/O.NEW.KCRP.FL.W.0002.080820T1530Z-080821T1003Z/
/SKMT2.1.ER.080820T1530Z.080820T1700Z.080820T1803Z.NO/
152 AM CDT WED AUG 20 2008

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARANSAS RIVER NEAR SKIDMORE.
* FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:15 PM TUESDAY THE STAGE WAS 12.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO BETWEEN 13 AND 14 FEET BY THIS AFTERNOON. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY THIS AFTERNOON.

* AT 13 FEET MINOR LOWLAND FLOODING OCCURS WHICH WILL COULD IMPACT 
A FEW RESIDENCES.  CROPS AND PASTURE LANDS ARE THREATENED.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   THU  FRI  SAT  SUN  MON

ARANSAS RIVER
  SKIDMORE             13  12.8 TUE 11 PM  12.1  7.5  4.1  3.3  2.7

$$
3 follow-up statements
000 
WGUS44 KCRP 201153
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
653 AM CDT WED AUG 20 2008

...OBSERVED AND FORECAST FLOODING CHANGED FROM MINOR TO MODERATE
SEVERITY FOR THE FOLLOWING RIVERS IN TEXAS...
  ARANSAS RIVER NEAR SKIDMORE AFFECTING BEE...NUECES AND SAN PATRICIO
  COUNTIES

.RECENT RAINFALL OVER THE ARANSAS RIVER BASIN HAS PUT THE RIVER INTO
MODERATE FLOOD STAGE. 

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RIVER STAGE FORECASTS 
ARE BASED ON OBSERVED AND RAINFALL. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY ACCORDINGLY.

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/CRP. CLICK ON THE RIVER FORECASTS 
IMAGE AT THE TOP...THEN CLICK ON THE FORECAST POINT.

TXC025-355-409-210553-
/O.EXT.KCRP.FL.W.0002.080820T1143Z-080821T0907Z/
/SKMT2.2.ER.080820T0433Z.080820T0815Z.080820T1707Z.NO/
653 AM CDT WED AUG 20 2008

THE FLOOD WARNING CONTINUES FOR 
  THE ARANSAS RIVER NEAR SKIDMORE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 AM WEDNESDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST TO JUST BELOW 15 FEET THIS
  MORNING...THEN BEGIN TO FALL LATER TODAY...FALLING BELOW
  FLOOD STAGE BEFORE MIDNIGHT. 

* AT 14.0 FEET MODERATE FLOODING OCCURS. SOME ROADS ARE CLOSED.  
CROPS AND PASTURELAND ARE THREATENED.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   THU  FRI  SAT  SUN  MON

ARANSAS RIVER
  SKIDMORE             13  14.2 WED 03 AM   7.5  3.5  2.4  2.2  2.0

$$

GW/CB
000 
WGUS84 KCRP 201411
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
911 AM CDT WED AUG 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  ARANSAS RIVER NEAR SKIDMORE AFFECTING BEE...NUECES AND SAN PATRICIO 
  COUNTIES 

.RECENT RAINFALL OVER THE AREA WILL KEEP THE AFOREMENTIONED 
RIVERS ABOVE FLOOD STAGE FOR THE NEXT FEW DAYS.  

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO
STATIONS...OR CABLE TV OUTLETS...FOR THE LATEST WEATHER 
INFORMATION...AS ADDITIONAL RAINFALL COULD AFFECT CREST 
FORECASTS.  

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/CRP. CLICK ON THE RIVER FORECASTS 
IMAGE AT THE TOP...THEN CLICK ON THE FORECAST POINT.

TXC025-355-409-210811-
/O.EXT.KCRP.FL.W.0002.000000T0000Z-080821T1035Z/
/SKMT2.2.ER.080820T0433Z.080820T1030Z.080820T1835Z.NO/
911 AM CDT WED AUG 20 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE ARANSAS RIVER NEAR SKIDMORE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM WEDNESDAY THE STAGE WAS 14.1 FEET. 
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED NEAR 14.4 FEET AND WILL CONTINUE
  TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. THE RIVER WILL
  REMAIN ABOVE ACTION STAGE FOR THE NEXT 24 HOURS.

* AT 14.0 FEET MODERATE FLOODING OCCURS. SOME ROADS ARE CLOSED.  
CROPS AND PASTURELAND ARE THREATENED.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   THU  FRI  SAT  SUN  MON

ARANSAS RIVER
  SKIDMORE             13  14.1 WED 07 AM   7.5  3.5  2.4  2.2  2.0

$$

CB
000 
WGUS84 KCRP 210153
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
853 PM CDT WED AUG 20 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  ARANSAS RIVER NEAR SKIDMORE AFFECTING BEE...NUECES AND SAN 
  PATRICIO COUNTIES
  
.THE RIVER CRESTED AND HAS FALLEN BELOW FLOOD STAGE.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO
STATIONS...OR CABLE TV OUTLETS...FOR THE LATEST WEATHER 
INFORMATION...AS ADDITIONAL RAINFALL COULD AFFECT CREST 
FORECASTS.  

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/CRP. CLICK ON THE RIVER FORECASTS 
IMAGE AT THE TOP...THEN CLICK ON THE FORECAST POINT.

TXC025-355-409-210223-
/O.CAN.KCRP.FL.W.0002.000000T0000Z-080821T1035Z/
/SKMT2.2.ER.080820T0433Z.080820T1030Z.080820T1452Z.NO/
853 PM CDT WED AUG 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARANSAS RIVER NEAR SKIDMORE.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 7.6 FEET. 
* FELL BELOW FLOOD STAGE AT  9:52 AM WEDNESDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL OVER THE NEXT SEVERAL DAYS...BUT      
  REMAINS ABOVE CAUTION STAGE THIS EVENING.


$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   THU  FRI  SAT  SUN  MON

ARANSAS RIVER
  SKIDMORE             13   7.6 WED  7 PM   2.8  1.7  1.7  1.8  1.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Aug 19, 11:57 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 19, 11:57 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1157 PM CDT TUE AUG 19 2008

.DISCUSSION...SEE AVIATION SECTION.

&&

.AVIATION...LIGHT WINDS AND MOIST BOUNDARY LAYER CONDITIONS WILL
LEAD TO AREAS OF FOG TO FORM OVER THE INLAND COASTAL PLAINS WITH
GENERALLY MVFR VSBYS BUT ISOLATED AREAS COULD SEE IFR VSBYS.

AN UPPER LEVEL DISTURBANCE MOVING OUT OF SOUTH-CENTRAL TEXAS
INTO THE MID COAST REGION WILL LEAD TO REDEVELOPMENT OF SHOWERS
AND THUNDERSTORMS LATER TONIGHT MAINLY FROM CORPUS CHRISTI
NORTH TO VICTORIA BUT ISOLATED CONVECTION WILL BE POSSIBLE
OVER THE BRUSH COUNTRY OVERNIGHT. MVFR CEILINGS/IFR VSBYS
WILL BE POSSIBLE IN THE STRONGER DOWNPOURS. AIRMASS WILL
REMAIN UNSTABLE ALONG THE COASTAL PLAINS THROUGH THE DAY
ON TUESDAY WITH SCATTERED SHOWERS/T-STORMS POSSIBLE UNTIL
MID AFTERNOON. AFTER 00Z...EXPECT VFR CONDITIONS WILL PREVAIL
ACROSS SOUTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  90  76  91  76  /  50  60  20  40  20
VICTORIA          71  89  73  91  75  /  50  60  20  40  20
LAREDO            77  96  77  99  78  /  30  20  10  10  10
ALICE             73  92  74  94  75  /  40  50  20  40  20
ROCKPORT          75  87  78  89  79  /  60  60  20  30  20
COTULLA           72  94  73  97  75  /  40  20  10  10  10
KINGSVILLE        74  90  75  92  77  /  40  60  20  40  20
NAVY CORPUS       77  88  80  89  79  /  60  60  20  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

89/TMT...AVIATION
Hazardous weather outlook, Aug 19, 5:31 AM CDT, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT TUE AUG 19 2008

TXZ231>234-241>247-201100-
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

RAINFALL IS LIKELY OR EXPECTED TODAY WHICH COULD PRODUCE FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING...WITH
ADDITIONAL RAINFALL AMOUNTS AVERAGING BETWEEN 1 AND 2 INCHES WITH
LOCALLY HIGHER AMOUNTS. THIS EXCESSIVE RAINFALL COULD PRODUCE
FLOODING ESPECIALLY OF IMPERVIOUS AREAS AND LOW-LYING REGIONS.
RAINFALL WILL GRADUALLY DIMINISH IN AREAL COVERAGE AND INTENSITY
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
FRIDAY...MAINLY ALONG THE SEA BREEZE. A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS EXISTS FOR THE COASTAL PLAINS THROUGH THE WEEKEND
INTO THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ229-230-239-240-201100-
LA SALLE-MCMULLEN-WEBB-DUVAL-
531 AM CDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT
OVER THE AREA. WHILE A STORM OR TWO COULD PRODUCE MINOR
FLOOING...BRIEF GUSTY WINDS AND LIGHTNING...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
FRIDAY...MAINLY ALONG THE SEA BREEZE. A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS EXISTS FOR THE COASTAL PLAINS THROUGH THE WEEKEND
INTO THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-201100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
531 AM CDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAINLY NORTH OF PORT ARANSAS COULD PRODUCE
BRIEF WIND GUSTS AND ROUGH SEAS...OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
FRIDAY...MAINLY ALONG THE SEA BREEZE. A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS EXISTS FOR THE COASTAL PLAINS THROUGH THE WEEKEND
INTO THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 12:56 PM CDTSpecial Marine WarningCRP34 min
Aug 20, 5:37 PM CDTSpecial Marine WarningCRP113 min
Aug 20, 6:23 PM CDTAreal Flood AdvisoryCRPRefugio52 min

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.